Heavy Rain, Duval
- When
- August 11, 5:30 PM EST to 7:30 PM EST
- Where
- Duval County, 0.69 mi N of Wesconnett
- Reported by
- CoCoRaHS
- Coordinates
- 30.260, -81.750
An observer measured 2.99 inches of rainfall in 2 hours.
High moisture content combined with weak upper level forcing and warm conditions aloft favored locally heavy rainfall in sea breeze and outflow triggered showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High moisture content combined with weak upper level forcing and warm conditions aloft favored locally heavy rainfall in sea breeze and outflow triggered showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 2:09 PM EST, 3 hours 21 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sun Aug 11 2019
.NEAR TERM /Through Tonight/...
Fairly similar environment this afternoon compared to yesterday,
so expecting good coverage of showers and storms, with isolated
strong/severe with strong wind gusts. Activity should move slowly
E or SE given weak W to NW steering flow aloft. Will continue heat
advisory this afternoon until 6pm, when heat index values drop as
temperatures start to drop.
Like last night, expect convective precipitation to last through
about Midnight, then partly cloudy skies with low temperatures in
the mid 70s inland, upper 70s coast.
.SHORT TERM /Monday through Tuesday night/...
Strong upper ridge aloft will be stationary over southern Plains
and Gulf Coast states during this period. Surface trough of low
pressure will remain along FL/GA border, while daily sea breezes
push well inland both days. These boundaries should support
scattered to numerous showers and thunderstorms during the
afternoon and evening hours, some with very heavy rainfall and
strong winds. Focusing highest POPs where these boundaries merge.
Latest guidance suggests slightly lower high temperatures each day
eastern counties, though still quite hot interior areas with
upper ridge over the area. Heat index values will approach heat
advisory criteria midday before potentially some slight mix-down
of dew points in the afternoon. Will hold off on advisory issuance
to let night shift look at latest guidance. Expect slightly above
normal temperatures this period, especially at night buoyed by
abnormally high dew points.
.LONG TERM /Wednesday through Sunday/...
As we've seen throughout the warm season, upper pattern reverts
back to western ridge/eastern trough during this period, though
by the weekend, upper trough shifts off east coast as upper ridge
expands eastward across central U.S. Generally near or slightly
above normal temperatures this period.
Looks fairly stormy this period with weak upper troughing over
our area, re-establishing surface trough of low pressure over
central GA, which along with sea breezes will promote scattered
to numerous afternoon showers/storms each day.
&&
.AVIATION...VFR conditions are expected through this evening,
except locally lower conditions with strong winds expected with
scattered to numerous showers/storms Monday afternoon. Similar
to early this morning, could see areas of MVFR/IFR CIGs develop,
particularly across ne FL.
&&
.MARINE...High pressure will remain well east of the waters, with
low pressure to the west, maintaining a daily southerly flow
across the waters, with more southeasterly flow each afternoon
nearshore with sea breeze. Winds and seas are expected to remain
below advisory criteria this forecast period.
Rip Currents: Moderate risk ne FL, Low risk se GA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 93 74 95 / 30 40 20 20
SSI 78 90 78 90 / 20 30 10 20
JAX 76 92 76 92 / 40 50 20 40
SGJ 76 90 76 90 / 30 50 20 50
GNV 76 92 75 92 / 50 70 40 60
OCF 76 92 75 90 / 30 60 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&
Wolf/Cordero/BrickerSpecial Weather Statement
National Weather Service Jacksonville FL
508 PM EDT Sun Aug 11 2019
FLZ024-GAZ152-153-165-264-364-112200-
Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA-
Inland Camden GA-Western Charlton GA-Brantley GA-
508 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN
CAMDEN...WEST CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND EASTERN
CHARLTON COUNTIES UNTIL 600 PM EDT...
* At 505 PM EDT, Strong thunderstorms are are expected to develop
near Hickox, or near Nahunta, and move southeast at 5-10 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Hilliard, Folkston, Woodbine, Callahan, Nahunta, Homeland, Hickox,
Kings Ferry, St. George and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3050 8181 3036 8205 3036 8206 3126 8199
3118 8167
TIME...MOT...LOC 2105Z 297DEG 7KT 3115 8193
CORLESSSpecial Weather Statement
National Weather Service Jacksonville FL
528 PM EDT Sun Aug 11 2019
GAZ136-152-153-112215-
Inland Glynn GA-Brantley GA-Wayne GA-
528 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 615 PM EDT...
* At 528 PM EDT, Doppler radar was tracking a strong thunderstorm
near Gardi, moving east at 10 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Gardi, Everett, Thalmann and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3157 8170 3154 8168 3154 8167 3153 8167
3153 8165 3151 8166 3147 8161 3145 8163
3144 8161 3142 8160 3126 8170 3136 8195
3157 8182
TIME...MOT...LOC 2128Z 288DEG 7KT 3145 8179
CORLESSSpecial Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Sun Aug 11 2019
FLZ033-112200-
Inland St. Johns FL-
529 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS COUNTY
UNTIL 600 PM EDT...
* At 529 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Picolata, or 10 miles southeast
of Green Cove Springs, moving northwest at 15 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
World Golf Village, Picolata and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2985 8139 2979 8149 2988 8160 2990 8161
2992 8161 2993 8160 2997 8161 3002 8169
3011 8153 3010 8150 3004 8149 2997 8145
2993 8142
TIME...MOT...LOC 2129Z 147DEG 14KT 2991 8152
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
600 PM EDT Sun Aug 11 2019
FLZ024-GAZ152-165-264-112245-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Brantley GA-
600 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN
CAMDEN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES
UNTIL 645 PM EDT...
* At 600 PM EDT, Doppler radar was tracking a strong thunderstorm
near Woodbine, moving southeast at 10 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Hilliard, Woodbine, Callahan, Nahunta, Kings Ferry, Waverly, Nassau
Village-Ratliff and Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3051 8181 3041 8200 3078 8199 3078 8198
3080 8199 3125 8198 3116 8176 3107 8170
TIME...MOT...LOC 2200Z 300DEG 11KT 3101 8180
CORLESSSpecial Weather Statement
National Weather Service Jacksonville FL
613 PM EDT Sun Aug 11 2019
FLZ031-032-037-112300-
Putnam FL-Bradford FL-Clay FL-
613 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRADFORD...NORTH
CENTRAL PUTNAM AND SOUTHERN CLAY COUNTIES UNTIL 700 PM EDT...
* At 612 PM EDT, Doppler radar was tracking a strong thunderstorm
near Camp Blanding, or 7 miles south of Middleburg, moving
southeast at 5 mph.
* Wind gusts up to 50 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Starke, Keystone Heights, Middleburg, George's Lake, Kingsley, Camp
Blanding, Penney Farms and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2973 8177 2979 8208 2981 8212 2983 8214
2984 8217 2996 8215 3006 8191 2995 8166
TIME...MOT...LOC 2212Z 300DEG 5KT 2994 8190
CORLESSSpecial Weather Statement
National Weather Service Jacksonville FL
624 PM EDT Sun Aug 11 2019
FLZ037-112315-
Putnam FL-
624 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM COUNTY UNTIL
715 PM EDT...
* At 624 PM EDT, Doppler radar was tracking a strong thunderstorm
over San Mateo, or near East Palatka, moving southeast at 15 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Palatka, Crescent City, Pomona Park, East Palatka, San Mateo,
Satsuma and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2937 8149 2956 8173 2972 8163 2962 8153
2949 8152 2948 8151
TIME...MOT...LOC 2224Z 316DEG 13KT 2959 8159
CORLESSThe national radar mosaic for the moment the first event began.
3 heavy rain, 1 flood. Local standard time, as filed.
An observer measured 2.99 inches of rainfall in 2 hours.
About 6 inches of water was flowing over the intersection of Market and Orange Streets near Hogan's Creek.
A public weather station measured 4.39 inches in 90 minutes.
A public station measured 3.06 inches of rainfall in the past 90 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843286, 843285, 843287, 843288.